MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a 2-level tlif procedure, performed on an unknown date, the cl rod inserter (63-sp-9005) broke during final tightening of the last lock screw.The tip was recovered and discarded by surgical staff and the procedure was completed utilizing a backup rod inserter.They was no delay to the procedure or harm to the patient.
 
Additional Manufacturer Narrative
Occupation - other; sales representative.Device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible, and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded in the attached report (b)(4) in which the inserter is overloaded to 160 in-lbs.Review of device history records found ten (10) pieces of lot 00188pt released for distribution on (b)(6) 2020 with no deviation or anomalies.Complaint history review did not identify a trend for reports of this nature for this part number.No corrective action is recommended at this time due to the likelihood the failure can be attributed (root cause) to an excessive load (torque) applied to the instrument.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key14305033
Report Number3005739886-2022-00014
Device Sequence Number4705760
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00188PT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown